Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 24, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Dec 5, 2006, 3:03 AM MST for 13 counties in North Dakota. It took effect at Dec 5, 2006, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2006, 3:03 AM MST (10:03 UTC)
- In effect from
- Dec 5, 2006, 11:00 AM MST
- Expired
- Dec 5, 2006, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Grant County, ND, Hettinger County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 051003 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 403 AM CST TUE DEC 5 2006 ...WIND ADVISORY THIS AFTERNOON FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... .A STRONG CLIPPER SYSTEM OVER SOUTHERN SASKATCHEWAN EARLY THIS MORNING IS FORECAST TO MOVE ACROSS NORTHERN NORTH DAKOTA THIS MORNING AND SHOULD BE IN CENTRAL MINNESOTA BY EVENING. STRONG NORTHWEST WINDS WILL ACCOMPANY THE PASSAGE OF THE LOW. THE STRONGEST WINDS ARE FORECAST OVER SOUTHWESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA...WHERE WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH CAN BE EXPECTED THIS AFTERNOON. THE WIND ADVISORY INCLUDES BOWMAN...DICKINSON...MANDAN...BISMARCK...NAPOLEON AND WISHEK. THERE IS ALSO A CHANCE OF LIGHT SNOW SHOWERS WITH THE CLIPPER SYSTEM. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN THE SNOW SHOWERS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS SHOULD DECREASE THIS EVENING TO 15 TO 25 MPH. NDZ018>020-033>035-040>047-050-051815- /O.NEW.KBIS.WI.Y.0024.061205T1800Z-061206T0000Z/ DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN... BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY 403 AM CST TUE DEC 5 2006 /303 AM MST TUE DEC 5 2006/ ...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH THIS AFTERNOON. WINDS WILL DECREASE TO 15 TO 25 MPH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
1 follow-up statement
000 WWUS73 KBIS 051732 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1132 AM CST TUE DEC 5 2006 ...WIND ADVISORY THIS AFTERNOON FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... .A STRONG CLIPPER SYSTEM OVER NORTHEAST NORTH DAKOTA AT NOON IS FORECAST TO MOVE INTO NORTHERN MINNESOTA EARLY THIS AFTERNOON AND SHOULD BE IN EASTERN MINNESOTA BY EVENING. STRONG NORTHWEST WINDS WILL ACCOMPANY THE PASSAGE OF THE LOW. THE STRONGEST WINDS ARE FORECAST OVER SOUTHWESTERN AND FAR SOUTH CENTRAL NORTH DAKOTA...WHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. THE WIND ADVISORY INCLUDES BOWMAN...DICKINSON...MANDAN...BISMARCK...NAPOLEON AND WISHEK. THERE IS ALSO A CHANCE OF SNOW SHOWERS WITH THE CLIPPER SYSTEM. THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW WITH REDUCED VISIBILITIES IN THE SNOW SHOWERS. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS SHOULD DECREASE THIS EVENING TO 15 TO 25 MPH. NDZ018>020-033>035-040>047-050-060000- /O.CON.KBIS.WI.Y.0024.061205T1800Z-061206T0000Z/ DUNN-MERCER-OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... DICKINSON...MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN... BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON...ASHLEY 1132 AM CST TUE DEC 5 2006 /1032 AM MST TUE DEC 5 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 50 MPH THIS AFTERNOON. WINDS WILL DECREASE TO 15 TO 25 MPH THIS EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 5, 2:49 AM MST, 14 minutes earlier.
Area forecast discussion, Dec 5, 2:49 AM MST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 349 AM CST TUE DEC 5 2006 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... MAIN CONCERN FOR TODAY IS THE CLIPPER SYSTEM WHICH IS CURRENTLY CENTERED OVER FAR SOUTH CENTRAL SASKATCHEWAN. GOOD WARM ADVECTION AHEAD OF THE SYSTEM WITH TEMPERATURES RISING OVER WESTERN AND CENTRAL NORTH DAKOTA FOR THE PAST SEVERAL HOURS. SOUTHERLY WINDS TO TURN WESTERLY AHEAD OF THE CLIPPER. THE GFS MODEL SEEMS TO HAVE THE BEST HANDLE ON THIS CLIPPER WITH A CLOSED SURFACE LOW...AND CAPTURED THE DEEPENING OF THE LOW BY 06Z. THE LOW IS PROGGED TO MOVE FROM SOUTHEASTERN SASKATCHEWAN AT 6AM TO NEAR DEVILS LAKE BY NOON...THEN TO CENTRAL MINNESOTA BY 6PM. THE STRONGEST PRESSURE GRADIENT IS SOUTHWEST OF THE LOW AS IT TRACKS ACROSS THE STATE NORTHWEST TO SOUTHEAST. H850 NORTHWEST WINDS ARE 40-50 KNOTS BEHIND THE LOW. HAVE DECIDED TO ISSUE WIND ADVISORY FOR PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA FOR THIS AFTERNOON. EXPECTING THE DAYTIME HIGHS OVER NORTHWESTERN NORTH DAKOTA TO OCCUR THIS MORNING...WITH FALLING TEMPERATURES IN THE AFTERNOON. AN UPPER LEVEL SHORTWAVE WITH A STRONG VORT CENTER WILL ACCOMPANY THE CLIPPER...AND EXPECT LIGHT SNOW SHOWERS. ANY SNOW THAT FALLS WILL LIKELY CAUSE SOME REDUCED VISIBILITIES IN BLOWING SNOW...SO WILL MENTION THIS AS WELL IN ADVISORY STATEMENT AND ZONE PRODUCT. THE COLD ADVECTION THAT BEGINS TODAY WILL CONTINUE THROUGH WEDNESDAY AS THE SURFACE ARCTIC HIGH CENTER FINALLY SETTLES OVER THE DAKOTAS WEDNESDAY NIGHT. THURSDAY MORNING SHOULD BE THE COLDEST WITH LOWS FROM ZERO FAR SOUTHWEST TO NEAR 15 BELOW NEAR DEVILS LAKE AREA. ON THURSDAY STRONG WARMING OCCURS FROM THE WEST AND EXPECT TEMPERATURES TO CLIMB BACK INTO THE TEENS TO LOWER 30S ACROSS NORTH DAKOTA. .LONG TERM...FRIDAY THROUGH MONDAY... 00Z GFS FORECASTS AN UPPER RIDGE OVER THE NORTHERN PLAINS WITH WESTERLY LOW LEVEL FLOW FOR FRIDAY. THIS SHOULD PUSH TEMPERATURES INTO THE 40S IN THE SOUTHWEST AND SOUTH CENTRAL. AREAS WITH MORE SNOW WILL LIKELY STAY IN THE 30S. UPPER LEVEL RIDGE FORECAST TO FLATTEN ON SATURDAY...BUT DRY WESTERLY FLOW SHOULD KEEP TEMPERATURES ABOVE NORMAL. PACIFIC HIGH PRESSURE FORECAST TO BUILD IN ON SUNDAY...TEMPERATURES SHOULD BE A BIT COOLER...BUT NOT COLD AS THIS IS NOT A COLD CANADIAN HIGH. LOW LEVEL SOUTHERLY WINDS RETURN ON MONDAY...SO AGAIN...TEMPERATURES EXPECTED TO BE ABOVE NORMAL. ONLY MINOR CHANGES MADE TO EARLIER TEMPERATURE FORECASTS. CONTINUED THE DRY FORECAST THROUGH THE LONG TERM. GFS PAINTS SOME VERY LIGHT SNOW FOR SUNDAY WITH UPPER TROUGH PASSAGE. BUT THIS NOT SIGNIFICANT ENOUGH TO INCLUDE IN THE FORECAST FOR NOW. MONDAY A BIT MORE OF A PROBLEM AS GFS FORECASTS SOUTHWEST FLOW AND A CLOSED LOW MOVING TOWARD THE AREA. HOWEVER...GFS OFTEN IN ERROR WITH SMALL SCALE CLOSED LOWS SO FAR IN THE FUTURE. SO...WILL LEAVE MONDAY FORECAST DRY AND WAIT TO SEE WHAT LATER RUNS BRING. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON FOR NDZ018>020-033>035-040>047-050. (PARTS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA) && JV/JF
Hazardous weather outlook, Dec 4, 4:07 AM MST, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CST MON DEC 4 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-051115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 507 AM CST MON DEC 4 2006 /407 AM MST MON DEC 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.